Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 222, NWS Shreveport, LA

July 30, 2016Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2016, 6:28 PM CDT for Miller County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 6:28 PM CDT (23:28 UTC)
Expired
Jul 30, 2016, 7:15 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Miller County, AR

The radar

The Shreveport radar (KSHV), 82 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WUUS54 KSHV 302328
SVRSHV
ARC091-310015-
/O.NEW.KSHV.SV.W.0222.160730T2328Z-160731T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MILLER COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 715 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOUKE...OR
  14 MILES NORTHEAST OF ATLANTA...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FOUKE...BRIGHTSTAR AND FORT LYNN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3337 9377 3317 9376 3316 9378 3314 9378
      3316 9379 3317 9380 3315 9382 3314 9382
      3313 9383 3315 9385 3313 9386 3309 9404
      3326 9404
TIME...MOT...LOC 2328Z 269DEG 3KT 3320 9394 

HAIL...1.25IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:02 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 30, 6:02 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
602 PM CDT SAT JUL 30 2016

.AVIATION...
Isolated to scattered convection continuing across Southeast
Oklahoma...Southwest Arkansas and portions of northern Louisiana
early this evening. More favorable upper level support resides
across SW Ar and for this reason...have kept VCTS riding for a few
more hours at the TXK/ELD and MLU terminals. Convection should
begin weakening in coverage and intensity over the next couple
hours. After 04z...all we should be dealing with is convective
debris cloud cover in the mid and high levels.

Otherwise...cu field should get going once again with the aid of
daytime heating on Sunday with the possibility of widely scattered
convection once again across the region. The more favorable
terminals to see any activity on Sunday appears to be the TXK/
ELD and MLU terminals but chances appear to limited attm to
add this qualifier in the 00z terminal package this evening.

13

&&

.PREV DISCUSSION... /issued 342 PM CDT SAT JUL 30 2016/

DISCUSSION...
Upper level shortwave across eastern OK/western AR has provided for
large scale ascent with ample lift to generate scattered showers
and thunderstorms. Due to the placement of the trough, most of the
convection is confined along and north of I-30 but some additional
showers and storms have developed farther south across east Texas
and north Louisiana. A few storms north of I-30 have even become
severe across SE OK/SW AR near the base of the shortwave trough
where lift is stronger, sufficient to produce quarter size hail.
Expect a general downward trend in convection later this evening
as heating is lost with sunset, and slight chance pops will cover
any lingering showers/storms through the late evening/overnight
period.

The upper ridge along the Gulf coast will become more influential
on Sunday with mostly diurnal convection during the afternoon and
early evening hours, mainly in south Arkansas and north Louisiana.
The strengthening upper ridge across the region will spell hotter
and drier conditions for the upcoming week. Rain chances will not
be eliminated entirely, but expect only isolated coverage during
the daytime hours of peak heating. The climb in temperatures back
into the upper 90s will likely warrant heat advisories once again
for much of the week. Aside from that, the only other focus will
be close monitoring of the tropics as one disturbance now entering
the Caribbean may approach the Yucatan by the end of the week.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  96 /  20  20  10  20
MLU  74  94  76  95 /  20  30  20  30
DEQ  72  94  74  95 /  20  30  10  20
TXK  75  95  77  96 /  20  20  10  20
ELD  73  94  76  95 /  20  30  10  30
TYR  77  97  77  97 /  10  10  10  10
GGG  76  96  77  97 /  20  20  10  20
LFK  75  95  76  96 /  20  20  10  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/13
Hazardous weather outlook, Jul 30, 11:36 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT SAT JUL 30 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1136 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD
BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY
DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY
WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS.

RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK
WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100
DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN
ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Jul 30, 3:59 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CDT SAT JUL 30 2016

ARZ051-060-061-302145-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
359 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHERN HEMPSTEAD COUNTIES UNTIL 445 PM
CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...DIERKS...BLEVINS...TOLLETTE...
WASHINGTON...CORINTH...SARATOGA...CENTER POINT...MCCASKILL...OZAN...
MUDDY FORK AND BRIGHT STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3418 9382 3401 9382 3401 9375 3398 9365
      3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3389 9330 3388 9330 3367 9396
      3374 9397 3374 9395 3377 9397 3378 9396
      3385 9402 3411 9409 3419 9388
TIME...MOT...LOC 2058Z 240DEG 49KT 3394 9383

20
Special weather statement, Jul 30, 4:18 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT SAT JUL 30 2016

ARZ051-302200-
HOWARD AR-
418 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD COUNTY UNTIL
500 PM CDT...

AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UMPIRE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
UMPIRE AND ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3422 9392
      3419 9400 3434 9412 3435 9410
TIME...MOT...LOC 2118Z 237DEG 24KT 3431 9398

20
Special weather statement, Jul 30, 5:12 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT SAT JUL 30 2016

ARZ060-061-302300-
NEVADA AR-HEMPSTEAD AR-
512 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEVADA AND EAST CENTRAL
HEMPSTEAD COUNTIES UNTIL 600 PM CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EMMET...OR 8 MILES EAST OF HOPE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRESCOTT...EMMET...PERRYTOWN...CALE...SUTTON...LANEBURG...MORRIS...
MOUNT MORIAH AND BOUGHTON.

LAT...LON 3384 9329 3383 9327 3362 9317 3360 9349
      3375 9356 3387 9331
TIME...MOT...LOC 2212Z 256DEG 13KT 3369 9345

13
Special weather statement, Jul 30, 6:04 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT SAT JUL 30 2016

ARZ070>072-302345-
MILLER AR-LAFAYETTE AR-COLUMBIA AR-
604 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLUMBIA...LAFAYETTE AND
CENTRAL MILLER COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARLAND...OR 9 MILES WEST OF LEWISVILLE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STAMPS...LEWISVILLE...FOUKE...BUCKNER...GARLAND...SMITHLAND...
CANFIELD...BUSSEY...MOUNT VERNON...PINEY GROVE...MARS HILL...
BETHEL...CORNELIUS...SPIRIT LAKE...MCKAMIE...FORT LYNN AND LERCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3348 9349 3345 9348 3344 9330 3310 9339
      3318 9398 3348 9379
TIME...MOT...LOC 2303Z 277DEG 12KT 3331 9372

24
Special weather statement, Jul 30, 6:04 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT SAT JUL 30 2016

LAZ005-302345-
LINCOLN LA-
604 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN PARISH UNTIL
645 PM CDT...

AT 604 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GRAMBLING...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RUSTON...DUBACH...VIENNA...UNIONVILLE...CORINTH AND MOUNT ZION.

LAT...LON 3255 9279 3273 9283 3276 9276 3276 9267
      3257 9257
TIME...MOT...LOC 2304Z 251DEG 10KT 3267 9272

13
Special weather statement, Jul 30, 6:23 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT SAT JUL 30 2016

LAZ005-006-310015-
UNION LA-LINCOLN LA-
623 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND CENTRAL
LINCOLN PARISHES UNTIL 715 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FARMERVILLE...OR 13 MILES NORTHEAST OF RUSTON...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RUSTON...GRAMBLING...FARMERVILLE...DUBACH...VIENNA...DOWNSVILLE...
UNIONVILLE...BAYOU D ARBONNE LAKE...D ARBONNE...
MOUNT ZION AND SHILOH.

LAT...LON 3252 9272 3276 9277 3276 9273 3278 9272
      3286 9243 3260 9234
TIME...MOT...LOC 2323Z 256DEG 12KT 3271 9254

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:42 PM CDTSpecial Weather StatementSHVHoward, Sevier63 min
Jul 30, 2:40 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier54 min
Jul 30, 3:18 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Jul 30, 3:59 PM CDTSpecial Weather StatementSHVHoward46 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller40 min
Jul 30, 4:18 PM CDTSpecial Weather StatementSHVHoward42 min
Jul 30, 5:12 PM CDTSpecial Weather StatementSHVNevada48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.